Vermont, 2005Strong Wind in Vermont, September 17, 2005
September 17, 2005 · NWS BTV · 1 event in 1 county or zone
A storm moved across the province of Quebec during the afternoon and evening of September 17th. The associated cold front moved across the area during the late afternoon.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm moved across the province of Quebec during the afternoon and evening of September 17th. The associated cold front moved across the area during the late afternoon. Showers and thunderstorms interacted with winds aloft with a short lived episode of gusty winds in north central Vermont. In East Barre, winds uprooted a few trees. In addition, the soil was very moist from previous rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Sep 17, 2:25 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 17, 2:25 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
325 PM EDT SAT SEP 17 2005
.SHORT TERM (TONIGHT THROUGH TUESDAY)...
REMNANTS OF LOW PRESSURE SYSTEM WHICH DROPPED A LOT OF LOCALLY HEAVY
RAIN TO PARTS OF ST LAW CTY...CONTINUES TO PUSH SLOWLY THRU THE CWA.
THIS IS ENHANCED BY UPPER TROUGH BEHIND SFC LOW. RADAR SHOWING RW
AND NOW SOME TRW FORMING OVER CVLY AND MVG EAST/NORTHEAST. WILL HAVE
TO WATCH FOR ANY POTENTIAL +R AREAS FROM THESE AREAS TNGT. MOST
PRECIP SEEMS TO BE CONCENTRATED IN AREAS CVLY AND EAST...SO WILL
HAVE HIR CHANCE POPS HERE...ESPECIALLY IN N NVT WHERE THIS WILL BE
LAST TO SEE PRECIP EXIT. MDLS WANT TO SLOWLY MV PRECIP OUT OF REGION
INTO TOMORROW...BUT THINKING A BIT TO SLOW...SO WILL TAPER OFF TO SL
CHANCE AFT MIDNIGHT...AND INTRODUCE FG AS WELL. CLD COVER SHOULD
INHIBIT SOME...BUT EXPECT TO FORM W/ ABUNDANT LL MOISTURE AND LGT
WINDS OVER ENTIRE AREA. SKIES WILL SLOWLY CLR FROM WEST TO EAST ON
SUNDAY. WILL GO WITH NO PRECIP AFT MIDDAY...BUT KEEP SOME CLD COVER
ESPECIALLY OVER NE VT. HIGH PRESSURE BUILDS IN OVER FOR SUN NGT INTO
MON. WEAK FRNT WILL TRY TO DROP SOUTH OVER CWA DURING DAY MON...BUT
SYSTEM TOO FAR NORTH W/ HIGH OVER AREA...SO WILL LEAVE OUT MENTION
OF PRECIP. NEXT SYSTEM TO AFFECT REGION WILL APPROACH FROM GREAT LKS
LATE MON NGT THRU TUES. WILL START OFF PRECIP AS -RW...BUT HAVE
ADDED IN CHANCE FOR -TRW DURING DAYTIME HRS AS DAYTIME HEATING AND
S/SW FLOW WORKS OVER AREA.
&&
.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...
LOW PRESSURE MOVES THROUGH CENTRAL QUEBEC OVERNIGHT WEDNESDAY NIGHT
WITH ASSOCIATED COLD FRONT PASSAGE AFTER MIDNIGHT. THEREAFTER HIGH
PRESSURE WILL BUILD IN FROM OHIO VALLEY KEEPING THINGS DRY THROUGH
THURSDAY. TEMPERATURES SHOULD REMAIN SEASONAL WITH 850 TEMPS AROUND
+10C FOR WEDNESDAY AND THURSDAY THOUGH FRIDAY MAY BE A LITTLE ABOVE
NORMAL WITH 850 TEMPS PROGGED TO BE AROUND +14C. FORECAST BECOMES
MORE COMPLEX TOWARDS THE WEEKEND WHEN COLD FRONT MOVING THROUGH
UPPER MIDWEST INTO SOUTHERN CANADA STALLS ON FRIDAY WITH MAIN
BOUNDARY AT THIS TIME LOOKING TO SETUP NORTH OF THE CANADIAN BORDER.
SEVERAL SHORTWAVES RIDE ALONG THIS BOUNDARY GIVING CONSIDERABLE
PRECIP TO SOUTHERN QUEBEC. AT THIS TIME WILL MENTION CHANCE POPS
IN FORECAST THOUGH POTENTIAL EXISTS FOR STEADY RAINS FRIDAY INTO
SATURDAY IF THE ABOVE MENTIONED BOUNDARY SETS UP FARTHER SOUTH
IN FUTURE MODELS.
&&
.AVIATION...
TROPICAL STORM OPHELIA PROVIDING THE FORECAST AREA WITH MVFR/IFR
CEILINGS THIS AFTERNOON AND EXPECT THESE CONDITIONS TO CONTINUE
OVERNIGHT. AS WINDS BECOME LIGHT EXPECT FOG FORMATION AT KSLK AND
KMPV AFTER MIDNIGHT. DRIER AND COOLER AIR BEGINS TO FILTER INTO THE
REGION TOMORROW AFTER 12Z SO EXPECT CONDITIONS TO BE IMPROVING FROM
WEST TO EAST AFTER 12Z...THOUGH CEILING SHOULD REMAIN BKN-OVC IN
MVFR CATEGORY INTO THE AFTERNOON HOURS.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SHORT TERM...JN
LONG TERM...LAHIFF
AVIATION...LAHIFF
Hazardous weather outlook, Sep 17, 5:03 AM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
603 AM EDT SAT SEP 17 2005
NYZ026>031-034-035-087-VTZ001>012-016>019-181015-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
603 AM EDT SAT SEP 17 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...SOUTHERN VERMONT...CENTRAL VERMONT...NORTHWEST VERMONT AND
NORTHEAST VERMONT.
.DAY ONE...TODAY AND TONIGHT
SHOWERS ARE LIKELY...BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Strong Wind, Washington
- When
- September 17, 5:00 PM EST to 5:10 PM EST
- Where
- Washington forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.273, -72.615 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Ohio, September 17, 2005$1.1 million · 1 event
- Hail and Damaging Wind in Texas, September 17, 2005$225,000 · 2.75 in hail · 13 events
- Hail in Texas, September 17, 2005$50,000 · 4.5 in hail · 8 events
- Hail and Damaging Winds in Connecticut, September 17, 2005$47,000 · 60 kt wind · 5 events
- Flash Flood and Hail in New Mexico, September 17, 2005$24,000 · 1.25 in hail · 5 events
- Flash Flood and Damaging Winds in Connecticut, September 17, 20052 injured · 50 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 17, 20053 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 17, 20052 events
- Hail in Virginia, September 17, 20050.75 in hail · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 17, 20052 events
- Heavy Rain in Puerto Rico, September 17, 20051 event
- Damaging Wind in New York, September 17, 200550 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475080.